MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II VALVE, REGULAR, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II VALVE, REGULAR, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 92866
Medical Device Problem Codes Insufficient Device Problem Information (3190); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician thought that the adjustment mechanism of the valve did not work properly.The adjustment tool showed a place between two performance levels.It was also stated that the valve did not drain cerebrospinal fluid properly, and the physician said that the valve was occluded.The device was explanted.The patient's medical history was operated hydrocephalus, and their status at the time of the report was alive-no injury.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for the valve flux, leak, reflux, pressure-flow, and preimplantation testing.The valve did not meet the requirements for siphon testing.The valve was returned with a performance level between 2.5 and 0.5.The laboratory personnel were able to adjust the setting to 0.5 and then to each performance level setting on the first attempt.There was proteinaceous debris on the interior and exterior of the valve.The instructions for use cautions, ¿the system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization or other debris.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II VALVE, REGULAR, WITH BIOGLIDE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8330951
Report Number2021898-2019-00051
Device Sequence Number11167694
Product Code JXG
UDI-Device Identifier00643169976047
UDI-Public00643169976047
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number92866
Device Catalogue Number92866
Device Lot NumberE40147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR